Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 172, NWS St. Louis, MO

July 19, 20074 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2007, 4:31 PM CDT for 4 counties in Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2007, 4:31 PM CDT (21:31 UTC)
Expired
Jul 19, 2007, 5:15 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 21 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:10 PM CDTTSTM WND DMG3 E Murphy, MOA FEW TREES AND SEVERAL LARGE TREE LIMBS DOWN ALONG HIGHWAY 141 APPROXIMATELY 3 MILES EAST OF MURPHY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 1:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 192131
SVRLSX
MOC071-099-183-189-192215-
/O.NEW.KLSX.SV.W.0172.070719T2131Z-070719T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
  SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
  SOUTHWESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 515 PM CDT

* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF AUGUSTA...OR
  NEAR WASHINGTON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAY SUMMIT...
  PACIFIC...
  EUREKA...
  BYRNES MILL...
  HOUSE SPRINGS...
  HIGH RIDGE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3866 9097 3844 9098 3827 9043 3857 9037

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 192154
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT THU JUL 19 2007

MOC071-183-192202-
/O.CAN.KLSX.SV.W.0172.000000T0000Z-070719T2215Z/
FRANKLIN MO-ST. CHARLES MO-
452 PM CDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST ST. CHARLES AND 
NORTHEAST FRANKLIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE AREA.  
HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3863 9074 3839 9075 3832 9042 3858 9037

$$

MOC099-189-192215-
/O.CON.KLSX.SV.W.0172.000000T0000Z-070719T2215Z/
JEFFERSON MO-ST. LOUIS MO-
452 PM CDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN ST. LOUIS AND NORTHERN JEFFERSON COUNTIES...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED MIDWAY BETWEEN EUREKA 
AND PACIFIC...AND WAS MOVING EAST AT 40 MPH.

HIGH WINDS DAMAGED AWNINGS IN THE PACIFIC AREA AT 440 PM.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PARKDALE...HIGH RIDGE...MURPHY...FENTON...PEERLESS PARK AND SUNSET
HILLS.

LAT...LON 3863 9074 3839 9075 3832 9042 3858 9037

$$

TRUETT
000 
WWUS53 KLSX 192217
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT THU JUL 19 2007

MOC099-189-192227-
/O.EXP.KLSX.SV.W.0172.000000T0000Z-070719T2215Z/
JEFFERSON MO-ST. LOUIS MO-
517 PM CDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LOUIS AND
NORTHERN JEFFERSON COUNTIES EXPIRED AT 515 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3863 9074 3839 9075 3832 9042 3858 9037

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:47 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 19, 2:47 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT THU JUL 19 2007

.DISCUSSION...
SHORT TERM FCST PBLM CONTS TO BE PRECIP AND POSSIBILITY OF SVR WX.
AIRMASS HAS DESTABILIZED THIS AFTN ALLOWING FOR MOD INSTABILITY
ACROSS MUCH OF THE CWA. CONVECTIVE DEBRIS HAS LIMITED SOLAR
INSOLATION IN THE NRN THIRD OF THE CWA. MDLS HAVE DROPPED K INDICES
FOR TDY. HOWEVER...GIVEN SHEAR VECTOR TRAINING CELLS MAY BE PSBL
ALLOWING FOR LOCALLY HVY RA.

THE CDFNT WL CONTINUE TO PUSH SWD THIS AFTN...TAKING THE CHCS OF
PRECIP WITH IT. MOST OF THE PRECIP SHUD BE OUT OF THE AREA BY LATE
TMW MRNG. HAVE SLGT CHCS FOR SRN AND SWRN PORTIONS OF THE CWA TO
ACCOUNT FOR POSSIBLE POST FNTL PRECIP EARLY TMW MRNG.

TEMPS TMW SHUD BE 7 TO 8 DEGREES BLW AVG TMW WITH MAX TEMPS IN THE
LWR 80S. TEMPS WL REMAIN NEAR AVG FOR REMAINDER OF FCST PD. DWPTS
ARE EXPECTED TO BE RELATIVELY LOW FOR THIS TIME OF YEAR. DWPTS SHUD
START TO RISE ON WED AS THE GULF BEGINS TO OPEN UP.

LITTLE HAS CHNGD IN THE EXTD FCST SINCE YTD. MUCH OF EXTD LOOKS TO
BE SLGTY BLW AVG FOR THIS TIME OF YEAR. WARM UP WL BEGIN ON WED WITH
AVG MAX TEMPS. FCST REMAINS DRY ATTM. HOWEVER...GFS HAS SUBSTANTIAL
MSTR RTN ON THURS WITH LITTLE OR NO CAP IN PLACE. IF THIS
VERIFIES...ISO AFTN TSRA WL BE PSBL FOR AREAS S OF I70. DUE TO
CONSIDERABLE DIFFS BETWEEN GFS AND ECMWF...INTRODUCED ONLY SILENT
SLGT CHCS THURS INTO FRI.

TILLY

&&

.AVIATION...
FOR THE 18Z TAFS...
WEAK COLD FRONT IS DIPPING DOWN INTO NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. SOME SHOWERS AND THUNDERSTORMS ALONG AND EITHER
SIDE OF THE FRONT ARE PRODUCING LIGHT TO MODERATE RAINFALL AND
SOME CIGS IN BELOW VFR...IN THE 2000-3000FT RANGE MOSTLY. EXPECT
STRONGER THUNDERSTORMS TO DEVELOP IN THE WARM AIR AHEAD OF THE
FRONT. COULD SEE WIND GUSTS AROUND 50KTS IN THE STRONGEST STORMS
AS WELL AS SMALL HAIL. AFTER THE FRONT GOES THROUGH THE AREA THIS
EVENING EXPECT SURFACE FLOW TO TURN TO THE EAST-NORTHEAST. COULD
SEE SOME PATCHES OF MARGINAL OR EVEN IFR CLOUDS/FOG HANGING AROUND
DURING THE EARLY MORNING HOURS ON FRIDAY...ESPECIALLY OVER
SOUTHEAST MISSOURI AROUND KFAM WHICH WILL BE CLOSER TO THE FRONT
AND ANY LINGERING PRECIP.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 19, 3:28 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT THU JUL 19 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
328 PM CDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND
SOUTH OF A LINE EXTENDING FROM COLUMBIA MISSOURI TO CARLINVILLE
ILLINOIS. A FEW STORMS MAY BE SEVERE PRODUCING DAMAGING WINDS...LARGE
HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF A
COLUMBIA TO FARMINGTON MISSOURI LINE. THESE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTERS ARE ENCOURAGED TO
RELAY ANY WEATHER REPORTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:13 PM CDTSevere Thunderstorm WarningLSXSaint Louis32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.